Alert archive / New Mexico / Hard Freeze Warnings in 2021
Hard Freeze Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this hard freeze warning at Nov 4, 2021, 2:10 AM MDT for Lea County, New Mexico. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2021, 2:10 AM MDT (08:10 UTC)
- Expired
- Nov 4, 2021, 9:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 149 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354 WWUS74 KMAF 040810 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 310 AM CDT Thu Nov 4 2021 NMZ029-041500- /O.NEW.KMAF.HZ.W.0001.211104T0810Z-211104T1500Z/ Northern Lea County- Including the city of Tatum 210 AM MDT Thu Nov 4 2021 ...HARD FREEZE WARNING IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 27 for the first time this season. * WHERE...Northern Lea County. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NMZ033-041500- /O.NEW.KMAF.FZ.W.0004.211104T0810Z-211104T1500Z/ Central Lea County- Including the cities of Hobbs and Lovington 210 AM MDT Thu Nov 4 2021 ...FREEZE WARNING IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30 for the first time this season. * WHERE...Central Lea County. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this hard freeze warning went out at Nov 3, 10:40 PM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, Nov 3, 10:40 PM MDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1140 PM CDT Wed Nov 3 2021 ...New AVIATION... .AVIATION... (06Z TAFS) Issued at 1133 PM CDT Wed Nov 3 2021 This forecast offers quite a bit of uncertainty. A variety of ceilings across the terminals this morning with most locations barely VFR currently. Clouds are beginning to clear across SE NM, but fog could fill in around sunrise if skies remain clear. Elsewhere, MVFR cigs are expected with skies finally clearing by early afternoon. Winds will remain light and variable through the period. && .SHORT TERM... (This afternoon through Thursday night) Issued at 214 PM CDT Wed Nov 3 2021 WV imagery shows an upper-level trough slowly moving through West Texas and Southeast New Mexico. At the surface, a cold front has made it to the Big Bend Area, with cold air banked up against the higher terrain. This has socked in most of the CWA in fog and stratus, resulting in temps moving very little today. Overnight, cold air advection will continue behind the front, w/a light freeze in northern Lea County and northern edges of Gaines and Dawson Counties. This doesn't look widespread enough for a warning attm. Models suggest elevated instability will persist into the evening hours over the SE zones, and a lightning strike or two can't be ruled out as the trough moves through. This instability will move off to the southeast overnight, as will POPs. The next question is will drizzle/fog redevelop overnight? The NAM handles these shallow airmasses the best, and suggests a little drying in the boundary layer overnight as slightly slower dewpoints advect in from the northeast. This should raise cigs a bit everywhere but the far east, and confidence is thus low in drizzle formation. Patchy fog looks more likely, and maybe even a little freezing fog in the aforementioned northern counties which may dip to around freezing overnight. Thursday will find West Texas and Southeast New Mexico on the backside of the trough, where subsidence will set in and erode the cloud deck northwest to southeast. This will allow a considerable warmup over today's temps, mainly due to abundant insolation. However, light return flow resumes during the afternoon, and this will assist, as well. Temperatures Thursday night should be near normal, and slightly warmer than tonight's temps as higher dewpoints advect in on return flow. && .LONG TERM... (Friday through Tuesday) Issued at 214 PM CDT Wed Nov 3 2021 Early Friday morning, Southeast New Mexico and West Texas will remain beneath northwesterly flow aloft as a trough progresses across the eastern CONUS and ridging builds to the west. Return flow will yield a quick rebound to near and slightly above normal temperatures in the 70s for most Friday afternoon, with the warming trend continuing through the upcoming weekend. The aforementioned ridge to the west will broaden substantially and move over the region Saturday and Sunday, yielding temperatures in the lower 80s for most of the area, with middle to upper 70s possible across the Lower Trans Pecos and the Higher Terrain, and lower 90s once again in play through portions of the Rio Grande Valley by Sunday afternoon. Similar conditions are expected Monday, though thereafter, model solutions diverge somewhat regarding the potential for a cold front toward midweek, associated with a trough progged to move across the Central Plains. Despite southerly surface flow, the northwesterly flow aloft followed by ridging will ensure moisture remains scant, thus precipitation is not expected. As far as temperatures are concerned, have not deviated from the blended solution at this time, maintaining slightly cooler, but still above normal temperatures after next Monday. Overall, warm and dry look to be the rule through much of next week. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 39 58 40 71 / 0 0 0 0 Carlsbad 39 63 38 78 / 0 0 0 0 Dryden 49 59 45 70 / 20 0 0 0 Fort Stockton 42 61 42 78 / 10 0 0 0 Guadalupe Pass 39 59 45 70 / 0 0 0 0 Hobbs 33 61 37 74 / 0 0 0 0 Marfa 36 63 34 74 / 0 0 0 0 Midland Intl Airport 38 60 41 72 / 0 0 0 0 Odessa 39 60 42 73 / 0 0 0 0 Wink 39 61 39 76 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...80 LONG TERM....72 AVIATION...29
Hazardous weather outlook, Nov 3, 1:19 PM MDT, 12 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 219 PM CDT Wed Nov 3 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-041930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 219 PM CDT Wed Nov 3 2021 /119 PM MDT Wed Nov 3 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Patchy fog will remain possible through tonight, potentially lowering visibilities to a mile or less. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 2:10 AM MDT | Freeze Warning | MAF | Lea | 7 hr |
Nearby
Hard Freeze Warnings in New Mexico, 2021Every hard freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.